Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Depression. Weight increase, tired. Blood tests show high cholestrol, haemoglobin issues. On paroxitine 30mg.Problem?

i am a 42 year old woman who has been taking paroxitine 30mg for depression for 2 years, I have put on about 3 stone in weight and i constantly feel tired, i have recently had fasting blood tests done and have been told i need to see the doctor as the tests have came back showing high cholesterol and there is an issue with my haemoglobin test, I am now worried sick about what this could mean and cant get an appointment for two weeks any ideas what the problem is likely to be
Asked On : Mon, 15 Apr 2013
Answers:  2 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to Health Care Magic

Although SSRI medicines don't cause much change in metabolic parameters but some drugs of this group especially Paroxetine may cause a little increase in appetite and consequent weight gain. Second reason of weight gain with any antidepressant medicine is subjective increase in well being and consequent increase appetite. You have gained weight and also your cholesterol is in higher range so I would advise you to please visit your Psychiatrist for expert opinion. The problem can be reduced by taking diet rich in proteins, citrus fruits and low in fat content. Avoid animal food for some time. Try to increase the fibre intake.

Dr. Seikhoo Bishnoi, MD
Answered: Mon, 15 Apr 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

The problems of high cholesterol and the abnormal hemoglobin test are unlikely to be due to the paroxetine. They are independent medical problems which need appropriate management. Again, SSRI anti-depressants like Paroxetine don't generally cause weight gain or tiredness. The tiredness could be a result of the low hemoglobin.

You need to have dietary restrictions, regular physical exercise and probably, medication to lower your cholesterol. If your hemoglobin is low, then you may need iron supplements. Your doctor will be able to guide you more specifically.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 15 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor